Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 195, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 3, 2016, 7:49 PM CDT for Ozark County, Missouri. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2016, 7:49 PM CDT (00:49 UTC)
- Expired
- Aug 3, 2016, 8:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Ozark County, MO
The radar
The Springfield radar (KSGF), 118 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 8:00 PM CDT | TSTM WND DMG | Gainesville, MO | 1-2 INCH DIAMETER TREE LIMBS DOWN IN GAINESVILLE. ALSO SEVERAL REPORTS OF ESTIMATED 60 MPH WIND GUSTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274
WUUS53 KSGF 040049
SVRSGF
MOC153-040115-
/O.NEW.KSGF.SV.W.0195.160804T0049Z-160804T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
749 PM CDT WED AUG 3 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OZARK COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 815 PM CDT
* AT 747 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
GAINESVILLE... OR 18 MILES NORTHEAST OF BULL SHOALS...MOVING
SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NORFORK LAKE... GAINESVILLE...
TECUMSEH... HARDENVILLE...
UDALL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3650 9248 3661 9255 3670 9236 3650 9214
3649 9227
TIME...MOT...LOC 0047Z 324DEG 9KT 3661 9243
HAIL...0.75IN
WIND...60MPH
$$
DSA1 follow-up statement
583 WWUS53 KSGF 040106 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 806 PM CDT WED AUG 3 2016 MOC153-040115- /O.CON.KSGF.SV.W.0195.000000T0000Z-160804T0115Z/ OZARK MO- 806 PM CDT WED AUG 3 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR SOUTH CENTRAL OZARK COUNTY... AT 806 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GAINESVILLE... OR 14 MILES NORTHEAST OF BULL SHOALS...MOVING SOUTH AT 10 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... GAINESVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3650 9248 3661 9255 3664 9244 3650 9237 TIME...MOT...LOC 0106Z 358DEG 8KT 3656 9246 HAIL...<.75IN WIND...60MPH $$ DSA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:26 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Aug 3, 3:26 PM CDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
326 PM CDT WED AUG 3 2016
.SHORT TERM...(This evening through Thursday)
Issued at 228 PM CDT Wed Aug 3 2016
We will remain on the northeastern periphery of an upper level
ridge into Thursday. This should keep most areas dry through
Thursday with perhaps two small exceptions. The first may be
tonight as a low level jet develops and begins to veer into
western Missouri late. The last few runs of the RAP do indicate
that elevated parcels (775-725 mb layer) may become uncapped on
the edge of that jet. This could result in some isolated shower
and thunderstorm activity. The second potential for isolated
convection will come Thursday afternoon across mainly the eastern
Ozarks during peak heating.
The main story will be the heat and humidity Thursday afternoon.
High temperatures should have no problem warming into the middle
to upper 90s over most of the area. With dew points generally
remaining in the lower 70s, we are looking at heat indices in the
100-108 degree range over many areas. We have therefore gone ahead
with a Heat Advisory for Thursday afternoon and early Thursday
evening for the I-49 corridor as well as the lakes region of
central Missouri (where heat indices will be the hottest).
.LONG TERM...(Thursday Night through Wednesday)
Issued at 228 PM CDT Wed Aug 3 2016
Upper level energy will travel east across the southern Canadian
prairies on Thursday before hooking into northern Ontario from
Thursday night into Friday. This will be just enough to flatten
the upper level ridge and drive a frontal boundary into the
Ozarks. This front should provide a focus for scattered shower and
thunderstorm activity through the upcoming weekend. Temperatures
will be slightly cooler across at least central Missouri. Frontal
position and convective coverage will be key for temperatures
across southern Missouri. It is possible that some areas may still
flirt with Heat Advisory criteria into this weekend if that front
does not make it all that far south.
Global models then return that front to the north early next week
as the upper level ridge becomes re-established. This will result
in a return to hotter temperatures for areas that do see a brief
cool down this weekend. There may be a shot at some afternoon
pulse thunderstorms depending on where that ridge axis eventually
sets up.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1250 PM CDT Wed Aug 3 2016
With the exception of a few showers that may occur near area
terminals, no impacts to aviation concerns are expected. Surface
winds will shift from the southwest to the southeast overnight.
&&
.SGF Watches/Warnings/Advisories...
MO...Heat Advisory from 1 PM to 8 PM CDT Thursday for MOZ055>057-
066>069-077-078-088-093-101.
KS...Heat Advisory from 1 PM to 8 PM CDT Thursday for KSZ073-097-101.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...HatchHazardous weather outlook, Aug 3, 4:30 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 430 PM CDT WED AUG 3 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-042130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 430 PM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... AFTERNOON HEAT INDEX VALUES WILL RANGE FROM THE UPPER 90S ACROSS THE CENTRAL AND EASTERN OZARKS TO AROUND 103 DEGREES IN THE WEST...GENERALLY ALONG AND WEST OF THE INTERSTATE 49 CORRIDOR. ISOLATED THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHERN MISSOURI AND THE EASTERN MISSOURI OZARKS INTO EARLY THIS EVENING. CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY POTENTIAL HAZARDS. THERE IS ALSO A LIMITED THREAT FOR LOCALLY DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. A FEW MORE THUNDERSTORMS WILL THEN BE POSSIBLE LATER TONIGHT GENERALLY ALONG AND EAST OF THE HIGHWAY 65 CORRIDOR AND NORTH OF HIGHWAY 60. CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL WILL AGAIN BE THE MAIN POTENTIAL HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HOT AND HUMID CONDITIONS WILL PERSIST INTO THE MIDDLE OF NEXT WEEK OVER MOST AREAS...ALTHOUGH PORTIONS OF CENTRAL MISSOURI MAY SEE A PERIOD OF SLIGHTLY COOLER CONDITIONS THIS WEEKEND. AFTERNOON HEAT INDICES WILL GENERALLY RANGE FROM THE UPPER 90S TO AS WARM AS 108 DEGREES. THE HOTTEST HEAT INDICES WILL OCCUR NEAR THE I-49 CORRIDOR AND ACROSS THE TRUMAN LAKE REGION. A FRONTAL BOUNDARY WILL MOVE SOUTH INTO THE AREA STARTING ON FRIDAY AND WILL REMAIN DRAPED ACROSS THE REGION INTO THIS WEEKEND. SCATTERED THUNDERSTORMS WILL THEREFORE BE POSSIBLE AT TIMES. THE CHANCES FOR THUNDERSTORMS WILL THEN DECREASE STARTING EARLY NEXT WEEK AS THAT FRONT MOVES BACK NORTH OF THE REGION. HOWEVER...AFTERNOON POP UP THUNDERSTORMS WILL STILL REMAIN POSSIBLE THROUGH MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Aug 3, 7:47 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
747 PM CDT WED AUG 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FLASH FLOOD 5 NNE PHILLIPSBURG 37.61N 92.74W
08/03/2016 LACLEDE MO TRAINED SPOTTER
FLASH FLOODING ALONG NORMANDY AND DUNKLIN ROAD
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:10 PM CDT | Flash Flood Warning | SGF | Laclede | 4 hr |
| Aug 3, 7:27 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 33 min |
| Aug 3, 8:12 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 18 min |
| Aug 4, 6:00 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.